Percodan Rehab

Call 1 (888) 460-6556
any time to discuss treatment options

Percodan Overdose

A growing Percodan tolerance can easily lead to an unintentional overdose of this powerful medication.  Overdosing on opiates can be extremely dangerous, as well as fatal.  Percodan overdose can happen in a few different ways; one way is by taking too much of the medication, whereas the other is by mixing the medication with other opiates, nervous system depressants, alcohol or street drugs.  There is really no way to tell what kind of a reaction someone may have to mixing medications, which is why it is so dangerous.

Percodan Overdose Symptoms

An overdose of Percodan can be a scary thing to watch, especially if it’s someone you love going through it.  This very serious condition is characterized by any combination of the following symptoms: blue lips, pinpoint pupils, shallow or no breathing, weak pulse, nausea and vomiting, abdominal cramps, fainting or losing consciousness, confusion and hallucinations, abnormal heart rate, weak pulse, ringing ears, severe drowsiness, coma, and blood in vomit or stool.  If you see someone exhibiting a combination of these symptoms, you should quickly get them help.  You may just safe their life.

Treatments for Percodan Overdose

There are a few different procedures that may be done when an overdose victim is rushed to the emergency department of their local hospital.  One of the most common is called Gastric suction.  The main objective of this procedure is to empty the contents of the patients stomach, to stop further ingestion of the overdose substance.  Gastric suction is performed by sticking a tube down the patient’s nose or throat, continuing down the esophagus and in to the stomach.  The contents of the patients stomach are then removed either using suction or by pushing water down the tube.  This procedure is not something that you only want done to you if it will save your life.

Another procedure that the ER might perform on an overdosing patient is Activated Charcoal Suspension.  This procedure is performed to absorb the overdose medication, so that the patient does not absorb it.  Activated Charcoal Suspension is a powder that must be mixed with water and shaken well before use.  This product is then given orally to absorb the drug in the patient’s system.  This substance is not easily taken; it does not taste good, and often does not leave the patient feeling good.  However, it is better than the alternative – death.

Some overdose patients are given laxatives, to help clean any drugs out of their system; however, the patient has to be functioning for this to be an option.  Another popular treatment method that hospitals use to treat overdose victims is counter-acting medications, such as narcotic antagonists.  When treated with these counter-acting agents, it may take several treatments for success.

ERs may also use IV fluids, monitor the overdose victim’s breathing with machines, and treat other symptoms of the overdose.  If you see someone exhibiting any of these signs, and suspect that they may be overdosing, get them help.